Phlebotomies due to TRT causing Low Iron

  1. New Member
    1cc's Avatar
    Join Date
    Aug 2006
    Posts
    120
    Rep Power
    160
    Level
    9
    Lv. Percent
    34.6%

    Phlebotomies due to TRT causing Low Iron


    As a result of doing TRT, I have found that I need to donate blood on a regular basis every 8 weeks at the red cross because of elevated hemoglobin and hematocrit (still within the normal range, but towards the upper boundary). These blood donations deplete my iron (I do ferritin labs).

    Taking an iron supplement will cause hemoglobin and hematocrit to increase. TRT itself, in my case, causes hemoglobin and hematocrit to increase.

    How does one replenish iron without taking too much and causing an undesireable and premature increase in hemoglobin and hematocrit?

  2. New Member
    bioman3131's Avatar
    Join Date
    May 2007
    Posts
    60
    Rep Power
    121
    Level
    7
    Lv. Percent
    55.95%

    Same thing with me. I donate every eight weeks. I did my first donation about six weeks ago. Before this donation my hematocrit was 51-54. One month after the donation it was 47.5 but my iron was really low. I think it was 18 with the low end of the scale being 20. I now just take a multivitamin that contains iron.
  3. New Member
    muslhead's Avatar
    Join Date
    Feb 2003
    Posts
    53
    Rep Power
    168
    Level
    6
    Lv. Percent
    73.56%

    I, too have high hct and hgb and am forced to donate every 8 weeks. Although I am not iron deficient.

    You will need to take a multi with FE as bioman says and/or increase your donation periods to more than 8 weeks (assuming you can keep your hct and hgb in line)

    MH
    •   
       

  4. New Member
    1cc's Avatar
    Join Date
    Aug 2006
    Posts
    120
    Rep Power
    160
    Level
    9
    Lv. Percent
    34.6%

    Thanks guys. Looks like I will be taking a multi-vitamin with iron, and see how that goes.

Similar Forum Threads

  1. Can TRT cause you to be infertile?
    By oldschoolbean in forum 35 and Older
    Replies: 11
    Last Post: 05-24-2014, 10:15 AM
  2. Replies: 3
    Last Post: 09-17-2011, 05:00 PM
  3. 41 M - Low T - TRT causing full impotence!?!
    By canada1968 in forum Male Anti-Aging Medicine
    Replies: 3
    Last Post: 01-07-2010, 01:02 PM
  4. GH causes fluid retention due to this?
    By comacho in forum IGF-1/GH
    Replies: 11
    Last Post: 01-02-2010, 07:21 PM
  5. Replies: 6
    Last Post: 12-30-2009, 07:47 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Log in